Panadeine

Panadeine contains the combined strength of paracetamol and codeine phosphate, which work together to provide fast, effective temporary relief of strong pain and discomfort associated with: headache, migraine headache, period pain, back pain, muscle pain, arthritis, toothache/dental procedures, neuralgia, cold & flu symptoms, and sore throat. Panadeine also helps to reduce fever.

Panadeine is a good choice of pain reliever for people with sensitive stomachs, stomach ulcers and other stomach disorders. Panadeine is also suitable for people who have asthma that is sensitive to aspirin and NSAIDs.

 

Products

Panadeine Tablets

Panadeine Tablets
Panadeine is available in 12, 24, 50 and 100 tablet packs from your Pharmacy.

Active ingredient: Paracetamol 500mg, Codeine phosphate 8mg


Panadeine Caplets
Panadeine is available in an easy to swallow caplet form in 24 and 48 caplet packs from your Pharmacy.

Active ingredient: Paracetamol 500mg, Codeine phosphate 8mg


Panadeine Plus Caplets

Panadeine Plus Caplets
Panadeine Plus is the maximum strength codeine-based pain reliever available without prescription, providing effective relief from moderate-severe pain.  It is available in a 12 caplet pack from your Pharmacy.

Active ingredient: Paracetamol 500mg, Codeine phosphate 15mg




What is Panadeine?

Panadeine is an effective pain reliever for strong pain, containing the combined strength of paracetamol and codeine phosphate.

Panadeine contains paracetamol 500mg and codeine phosphate 8mg, for the relief of strong pain.

Panadeine Plus contains paracetamol 500mg and codeine phosphate 15mg, for the relief of strong to severe pain.  It is the maximum strength codeine-based pain reliever available without prescription

Panadeine is a good choice of pain reliever for people with sensitive stomachs, stomach ulcers and other stomach disorders. Panadeine is also suitable for people who have asthma that is sensitive to NSAIDs (such as aspirin and ibuprofen).

 

What types of pain is Panadeine suitable for?

Panadeine and Panadeine Plus provide fast, effective temporary relief of strong pain and discomfort associated with:

  • Headaches
  • Migraine
  • Period pain
  • Back pain
  • Muscle pain & sports injuries
  • Arthritis
  • Toothache & dental surgery
  • Neuralgia
  • Cold & flu symptoms

Panadeine also helps to reduce fever.

 

How does Panadeine work?

Panadeine is a combination analgesic, combining the analgesic effects of both paracetamol and codeine phosphate.

Paracetamol works by blocking the production of chemicals, known as prostaglandins, which are involved in transmitting pain signals to the brain. In addition, paracetamol has also been found to act directly on nociceptors and this may reduce the signaling of the pain stimulus itself.

Codeine is an opioid, which works centrally to reduce the brain's perception of pain.

 

How to use Panadeine

For adults and children over 12 years: Take 2 tablets or caplets every 4-6 hours (maximum 8 tablets or caplets in 24 hours).

 

Safety / Precautions

Always read the label carefully and use strictly as directed. If symptoms persist or side effects develop, see your healthcare professional.

Do not use Panadeine:

  • If using other medicines containing paracetamol or codeine
  • On children under 7 years of age (for Panadeine) or 12 years of age (for Panadeine Plus)
  • For more than 48 hours in children aged 7-17 (for Panadeine) or 12-17 (for Panadeine Plus), except on medical advice
  • For more than a few days at a time in adults, except on medical advice
  • If you are breastfeeding, except on medical advice.

 

Where can I purchase Panadeine?

Panadeine is available from pharmacies only.


Consumer Medicine Information: Panadeine contains paracetamol 500mg and codeine phosphate 8mg per tablet or caplet. Pharmacy Only Medicine. Use: For temporary relief of strong pain. Panadeine Plus contains paracetamol 500mg and codeine phosphate 15mg per caplet. Pharmacy Only Medicine. Use: For temporary relief of moderate to severe pain. Always read the label. Use only as directed. If symptoms persist see your healthcare professional. Incorrect use could be harmful. Medicines have benefits and some can have risks. Contraindications: Hypersensitivity to any ingredient in the product; Panadeine Plus must not be used in children under 12 years. Panadeine must not be used in children under 7 years. Do not use if breastfeeding, except on medical advice. Precautions: Severe cardiac, respiratory, liver, or kidney impairment. Side effects: Nausea, vomiting, constipation; dizziness, drowsiness (rare).GlaxoSmithKline Consumer Healthcare, Auckland.

Panadeine, Caplet and the Panadeine VibrationTM are registered trade marks of the GlaxoSmithKline group of companies.



^ Back to top

New Zealand



Our products